HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Pain Management (http://www.healthboards.com/boards/pain-management/)
-   -   hot weather affecting duration of fent patch (http://www.healthboards.com/boards/pain-management/903301-hot-weather-affecting-duration-fent-patch.html)

freddy0303 06-02-2012 10:42 AM

hot weather affecting duration of fent patch
 
Hello all, Hope everyone is doing well. I have a question for you all that use fent patches or have had experience with them. Have u ever experienced that the duration of life of a fent patch be shortened in the summer / hot weather? I have read were people say that warm weather will effect the fent patch etc. Anyways please share with me your experience or knowledge of how really hot weather can effect ones use of a fent patch. I have used them for almost two years now with great results... Thanks to you all that always provide feedback.. Peace and feel good...:):):cool:

katlin09 06-02-2012 12:26 PM

Re: hot weather effecting duration of fent patch
 
Hi freddy.

Okay so in a roundabout way, Yes it can. In hotter weather, i.e. the summer months if you spend a lot of time outdoors the heat can raise your body temperature, which in turn can cause the Fentanyl patch to release more medication than it should....same as why your not allowed to soak in a hot tub. Also in the summer months it can be harder to keep the patch on, and when your sticking and unsticking it alot, the med delivery system can become unstable and not work properly.

You say you've been on the Fent patch for almost 2 years, have you noticed any problems in the summer months?

Kat

freddy0303 06-02-2012 04:11 PM

Re: hot weather affecting duration of fent patch
 
If you use the mylan brand patches you can call mylan and get free askina derm overlays. If needed here is mylans number 800-848-0461. I have personally never had a issue with them falling off due to heat. I do Have them fall off though if I am swimming in a pool even with the overlays on. In your opinion with me being in arizona were the temp is currently 110, how much is the heat shortening the life span of the patch. We just actually made some adjustments to my regimen and its working great. In years past I have always thought and noticed a difference in these extremely high temps when I am outside a lot. I once read were some claim with overlays covering a patch with it increasing the temp it can shorten the life of the patch. Either way your still getting the same amount of medication it just may not be so evenly released in your system. I appreciate your reply and feedback. I love to learn and read on how all these medications react to other people. As a dr once told me you learn from people that use the medications. Thank you again for all your time and feedback. I am open to any others feed back.

katlin09 06-02-2012 07:10 PM

Re: hot weather affecting duration of fent patch
 
I haven't used the patch in several years. I had to stop because I had a severe allergic reaction to the "sticky substance" after using them for a year. I've had over 30 surgeries and my skin reacts weird stuff after a while. I can't touch latex or many tapes or bandages anymore, they all blister my skin.

It's really hard to say how much the heat is affecting your patch....if it's making the patch release the meds too quickly, as with some folks, you'll know pretty quick because you won't get the same amount of pain coverage as you normally do...but to try and put a percentage on it is pretty impossible.

Kat

tortoisegirl 06-03-2012 10:52 AM

Re: hot weather affecting duration of fent patch
 
I don't have first hand experience but I have definitely read about high temps in the summer releasing the med faster...sometimes even too fast, leading to symptoms of a mild OD. If it was not lasting you, I'd discuss with your doctor if you need to switch to a different med for the summer, replace it every 2 days instead of 3 (if you haven't already done this), place it on a part of the body which is sweating less or is slightly cooler, etc. However it seems you are just curious and not having problems at the moment (especially since it sounds it was increased)? If you are not having symptoms of OD and it is still lasting through your replacement time, then I would imagine you are fine.

What do you do about the ones lost from swimming? Or do you plan ahead for that on a patch replacement day? It really varies person to person and I agree you can't really put a number on how much faster the med may come out. Different folks absorb the med differently. I was on it for a short time and it didn't work so well for me as I was only getting relief for less than half of the 3 days. I'm curious if we had increased the dose and done the 2 day replacement how I'd do. Best wishes.

katlin09 06-03-2012 11:26 AM

Re: hot weather affecting duration of fent patch
 
Just an add-on to Tortoisegirl's suggestion of putting it on a different part of the body that sweat's less.....Remember the patch is supposed to be places above the breast line.

Kat


All times are GMT -7. The time now is 05:32 PM.